Florida, 2011Tornado and Hail in Florida, April 26, 2011
April 26, 2011 · NWS MLB · 2 events in 1 county or zone
An isolated severe thunderstorm produced hail up to quarter size and a brief landspout tornado in St. Lucie County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced hail up to quarter size and a brief landspout tornado in St. Lucie County. The touchdown was brief and in a rural area, producing no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 26, 2:25 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 26, 2:25 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT TUE APR 26 2011
.DISCUSSION...
THIS AFTERNOON-TONIGHT...SOUTHWEST FLOW HAS PICKED UP MORE THAN
EXPECTED THIS AFTERNOON WHICH HAS KEPT THE EAST COAST SEA BREEZE
(AND THE ASSOCIATED SHOWERS AND STORMS) PINNED ALONG THE IMMEDIATE
EAST COAST AND HAS PUSHED THE WEST COAST SEA BREEZE IN AS FAR AS THE
I-75 CORRIDOR. COVERAGE HAS REMAINED ISOLATED SO FAR THIS
AFTERNOON...WITH MOST ACTIVITY OCCURRING ALONG THE VOLUSIA AND
NORTHERN BREVARD COASTS.
AFTERNOON SEA BREEZE COLLISION NOW LOOKS TO OCCUR JUST TO THE EAST
OF THE ORLANDO METRO TO THE TREASURE COAST WHERE THE LAKE OKEECHOBEE
BOUNDARY WILL INTERACT WITH THE SEA BREEZE. OUTFLOW BOUNDARIES FROM
ANY ACTIVITY WILL HELP INCREASE COVERAGE ACROSS THE INTERIOR THOUGH
COVERAGE ACROSS LAKE COUNTY WILL BE THE LOWEST. HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS WITH ANY THUNDERSTORMS
THIS AFTERNOON.
THOUGH STEERING FLOW IS WEAK...ACTIVITY WILL TEND TO DRIFT BACK
TOWARDS THE COAST THIS EVENING WITH ISOLATED SHOWERS AND STORMS
THROUGH MIDNIGHT. CONVECTIVE DEBRIS WILL KEEP SKIES PARTLY
CLOUDY...WITH PATCHY FOG POSSIBLE ACROSS LAKE COUNTY AGAIN TOWARDS
SUNRISE. SOUTH/SOUTHEAST WINDS WILL KEEP TEMPS TONIGHT ABOVE NORMAL
WITH LOWS IN THE LOW/MID 70S.
WED...WEDNESDAY REPRESENTS A TRANSITION DAY AS LOW LEVEL RIDGE AXIS
SLIPS SOUTH AHEAD OF FRONT CROSSING THE CENTRAL GULF AND SW FLOW
INCREASES ACROSS THE PENINSULA. MODELS INDICATE WEAK MID LEVEL
RIDGING ACROSS THE AREA...LIKELY THE RESULT OF SUBSIDENCE BEHIND THE
DEPARTING WAVE REMNANTS. COVERAGE WILL BE LOWER THAN TODAY...AND
ONLY CARRYING 20 PERCENT ACROSS THE AREA IN THE AFTERNOON.
THUNDERSTORMS MAINLY EAST OF I-4 WITH SEA BREEZE CONVERGENCE
CENTERED OVER ECFL DURG MID/LATE AFTERNOON. IT WILL BE A HOT DAY
WITH HIGHS IN THE LOW TO MID 90S ACROSS THE INTERIOR AND UPPER
80S/AROUND 90 ALONG THE COAST...DEPENDENT ON HOW QUICKLY THE EAST
COAST SEA BREEZE DEVELOPS. THE COMBINATION OF WARM TEMPERATURES AND
DEWPOINTS IN THE UPPER 60S AND 70S WILL MEAN THAT A FEW LOCATIONS
WILL SEE HEAT INDICIES IN THE UPPER 90S TO AROUND 100F.
THU-THU NIGHT...WARM CONDITIONS WILL CONTINUE ON THURSDAY WITH
SOUTHWESTERLY FLOW IN PREFRONTAL AIR MASS. HIGH TEMPS CLIMBING INTO
LOW/MID 90S INTERIOR AND NEAR 90/LOWER 90S COAST BEFORE SCATTERED
SHOWERS AND STORMS MOVE IN. LATEST MODEL RUNS INDICATE TIME FRAME
FOR HIGHEST CHANCES WILL BE THURSDAY AFTERNOON THROUGH EVENING WITH
THE FRONT STILL LINGERING ACROSS THE SOUTHERN SECTIONS THROUGH THE
OVERNIGHT HOURS INTO EARLY FRI. LOW TEMPS THURSDAY NIGHT FALLING
INTO THE MID/UPPER 60S NORTH WHERE THE FRONT HAS PUSHED THROUGH...
BUT REMAINING IN THE LOWER 70S ACROSS THE SOUTH.
PREVIOUS DISCUSSION...
FRI-SAT...POST FRONTAL RIDGE BUILDING ACROSS THE SE DURING FRI WL
PRODUCE STABLE AND COOLER CONDITIONS WITH A RATHER RAPID RETURN TO
ONSHORE CONDITIONS EARLY SAT AS HIGH PRESSURE MOVES ACROSS THE SE.
EXTENDED...A RATHER STOUT GULF UPPER RIDGE IS ADVERTISED ACROSS
THE STATE EARLY NEXT WEEK WITH NO SIG RAIN CHC THROUGH MON. RIDGE
SHOWS TENDENCY TO WEAKEN DURING TUE WITH A LIKELY RETURN TO SMALL
AFTERNOON POP INLAND WITH BREEZE COLLISIONS.
&&
.AVIATION...SCT IFR SHRA/TSRA ALONG EAST AND WEST COAST SEA BREEZES
WITH COVERAGE INCREASING WITH COLLISION OVER AND EAST OF ORLANDO
METRO AFTER 22Z. ACTIVITY WILL DRIFT BACK TOWARDS THE COAST THROUGH
02Z. PREVAILING VFR AFTER 02Z...WITH PATCHY MVFR FOG POSSIBLE AROUND
KLEE AFTER 10Z. ISOLD SHRA DEVELOPING ALONG EAST COAST SEA BREEZE
AFTER 27/16Z.
&&
.MARINE...WINDS HAVE TURNED S OR SW OVER THE WATERS THIS AFTERNOON
WITH THE EXCEPTION OF THE CLOSE TO THE COAST WITH THE EAST COAST SEA
BREEZE. FLOW WILL REMAIN SOUTHERLY OVERNIGHT 10-15KTS...OCCASIONALLY
15-20KTS OFFSHORE. EAST COAST SEA BREEZE DEVELOPS AGAIN TOMORROW
AFTERNOON WITH WINDS BECOMING SE ALONG THE COAST. SEAS WILL SLOWLY
SUBSIDE INTO WEDNESDAY AS WINDS VEER WITH 4-5FT NEARSHORE BECOMING
3-4FT BY THE AFTERNOON. SEAS OFFSHORE REMAIN AT 4-6FT WITH PERIODS
CONTINUE OVER THE ENTIRE WATERS AT 8-9S. WILL CONTINUE THE
CAUTIONARY STATEMENT FOR THE OFFSHORE WATERS. S-SW STEERING FLOW MAY
BRING A FEW STORMS BACK OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC
THIS AFTERNOON AND AGAIN ON WEDNESDAY. CAUTION HEADLINES TO
BORDERLINE SCA CONDITIONS OFFSHORE LEGS FOR WED NIGHT-THURS WITH
INCREASING SOUTHWESTERLY FLOW AHEAD OF FRONT...ALONG WITH OFFSHORE
MOVING TSRA THU AFTN-THU NIGHT AS FRONT WORKS DOWN PENINSULA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 90 71 90 / 30 20 20 40
MCO 70 92 71 91 / 20 20 10 30
MLB 72 89 72 89 / 30 20 20 30
VRB 72 88 73 88 / 30 20 20 30
LEE 70 92 70 89 / 20 20 10 40
SFB 71 93 71 91 / 30 20 10 40
ORL 72 92 72 90 / 30 20 10 40
FPR 73 88 73 89 / 30 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
Hazardous weather outlook, Apr 26, 4:58 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
558 PM EDT TUE APR 26 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
558 PM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
...THUNDERSTORM IMPACT...
OUTFLOWS FROM EAST COAST STORMS INTERACTING WITH THE CLOUD LINE
FROM THE LAKE OKEECHOBEE SHADOW AND THE WEST COAST SEA BREEZE
BOUNDARY THAT HAD PUSHED TO THE EAST SIDE OF THE PENINSULA WILL
PRODUCE LIGHTNING STORMS THROUGH LATE EVENING.THE STORMS WILL BE
CAPABLE OF PRODUCING CLOUD TO LIGHTNING STRIKES...GUSTY WINDS AND
HEAVY RAIN AS THEY MOVE SLOWLY BACK TOWARD THE EAST COAST.
...FLOOD IMPACT...
SLOW MOVING LIGHTNING STORMS THIS EVENING WILL BE CAPABLE OF
PRODUCING ACCUMULATIONS OF RAIN THAT MAY LEAD TO TEMPORARY PONDING
OF WATER ON AREA ROADWAYS AND LOW LYING AREAS. THE FLOODING
CONCERN WILL BE ALLEVIATED BY MIDNIGHT AS STORMS WILL HAVE DISSIPATED
...MARINE THUNDERSTORM GUST IMPACT...
STORMS MOVING OFF LAND BETWEEN PONCE AND SAINT LUCIE INLETS WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN ADDITION TO HEAVY
RAIN AND CLOUD TO WATER LIGHTNING STRIKES.
...WIND AND SEA IMPACT...
SOUTHEAST WINDS AROUND 10 TO 15 KNOTS WILL COMBINE WITH AN EASTERLY
SWELL TO GENERATE WAVE HEIGHTS UP TO 6 FEET OFFSHORE OVERNIGHT. SMALL
CRAFT SHOULD EXERCISE CAUTION IF GOING INTO THE OFFSHORE WATERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTERNOON THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST
TOMORROW AND THURSDAY. HOWEVER BEST CHANCE FOR THUNDERSTORMS WILL
OCCUR THURSDAY ALONG AND AHEAD OF A COLD FRONT THAT IS FORECAST TO
CROSS EAST CENTRAL FLORIDA LATE THURSDAY INTO THURSDAY NIGHT. A
FEW STRONG STORMS MAY BE POSSIBLE WITH THIS FRONT BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
EVENING UPDATE: WIMMER
In the hours before
Special weather statement, Apr 26, 6:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
701 PM EDT TUE APR 26 2011
FLZ059-262345-
ST. LUCIE-
701 PM EDT TUE APR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HAIL AND STRONG
WINDS OVER EASTERN ST. LUCIE COUNTY...
* UNTIL 745 PM EDT.
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL
AND WIND GUSTS OF 40 TO 50 MPH FROM CARLTON TO SAINT LUCIE WEST AND
PORT SAINT LUCIE. THE STORMS WERE DRIFTING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORMS INCLUDE PORT SAINT LUCIE RIVER
PARK.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
AND URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THIS
AREA.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2736 8026 2743 8029 2744 8031 2742 8031
2735 8027 2720 8034 2726 8053 2756 8046
2751 8034 2751 8030 2750 8029 2745 8028
2739 8025
TIME...MOT...LOC 2259Z 181DEG 1KT 2732 8041
CRISTALDITornado, St. Lucie
- When
- April 26, 6:05 PM EST
- Where
- St. Lucie County, 6.65 mi WNW of Port St Lucie
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 15 yd
- Reported by
- Public
- Coordinates
- 27.307, -80.420
A citizen in Port St. Lucie observed a funnel cloud which briefly touched down as a landspout tornado in a rural agricultural area west of the city. Several other reports were received of a funnel cloud, including two pilot reports. No damage occurred. Photos and video were obtained of the event.
Hail, St. Lucie
- When
- April 26, 6:17 PM EST
- Where
- St. Lucie County, 1.97 mi WNW of Port St Lucie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.280, -80.350
Public reported nickel to quarter size hail in Port St. Lucie. Photographs documented event.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287500, 287499.